Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 06-15-2017, 06:08 PM   #1
Newly Joined
erika40long has no updates.
 
Member Since: Jun 2017
Location: Ohio
Posts: 2
My Mood:

Default Zoloft

Is there any one taking Zoloft I'm 2 weeks in and feel worse than when I started I never felt suicidal thought I'm bi polar and on oxycarbazine and Valium 10 mugs. Zolo:m loft this is the devil
erika40long is offline   Reply With Quote

advertisement
Unread 06-15-2017, 09:27 PM   #2
Moderator
Community Support Team
Community Liaison
Chat Leader
 
CANDC's Avatar
CANDC has no updates.
 
Member Since: May 2014
Location: Northeast USA New England
Posts: 8,649 (SuperPoster!)
3 yr Member
785 hugs
given
PC PoohBah!
Default Re: Zoloft

Hi erika40long. Welcome to Psych Central. I am sorry you are feeling worse. I strongly recommend you talk to your prescribing doctor and a psychiatrist if not have one about your side affects and to reevaluate your meds.

I also want to quote an article
Quote:
It is important to continue taking this medication as prescribed even if you feel well. Do not stop taking this medication without consulting your doctor. Some conditions may become worse when this drug is suddenly stopped. Also, you may experience symptoms such as mood swings, headache, tiredness, sleep changes, and brief feelings similar to electric shock. Your dose may need to be gradually decreased to reduce side effects. Report any new or worsening symptoms right away.

Tell your doctor if your condition persists or worsens.
Zoloft Oral : Uses, Side Effects, Interactions, Pictures, Warnings & Dosing - WebMD

If you have continuing suicidal thoughts, please consider forming a safety plan. There are ways to cope with these kinds of stress, like self care and having a safety plan in case you find yourself in a crisis of confidence. Here is more on a safety plan that includes numbers for crisis lines that serve your area. http://psychcentral.com/search/?Matc...y+plan&x=0&y=0

Here are crisis lines that can help you through crisis. http://psychcentral.com/lib/common-h...phone-numbers/
Samaritans |

feel free to reply to this post and or send a private message.
__________________
"Two roads diverged in a yellow wood,
And sorry I could not travel both...

I took the one less traveled by,
And that has made all the difference."
Robert Frost
CANDC is offline   Reply With Quote
Unread 06-16-2017, 06:59 AM   #3
Grand Magnate
ofthevalley has no updates.
 
Member Since: Feb 2015
Location: USA
Posts: 4,736 (SuperPoster!)
2 yr Member
421 hugs
given
PC PoohBah!
Default Re: Zoloft

I always find that I'm worse before I'm better. Around the 2 week mark is always the worst for me but I've never been suicidal because of it. I would definitely talk to my doctor ASAP.
__________________
Schizoaffective, PTSD, Anxiety
ofthevalley is offline   Reply With Quote
Unread 06-16-2017, 07:29 AM   #4
Grand Member
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 750 (SuperPoster!)
1,560 hugs
given
Default Re: Zoloft

hi. zoloft isn't for everyone. sadly, antidepressants in general can make things worse for some people. most of the data available has been influenced by manfucturers, one way or another, so its only now, that a lot of these drugs have been generic for a while, that the "real story" is becoming clear.

I'm not any kinda expert, but I will say that I've dropped antidepressants because some of them added a whole new level of misery on top of the underlying problem. Its not just you, trust me. Zoloft, in particular, made me very apathetic and dull, so...yeah. I get where you're coming from.

I hope things get better for you.
still_crazy is offline   Reply With Quote
Unread 06-16-2017, 08:51 AM   #5
Junior Member
Duckbruck has no updates.
 
Member Since: May 2017
Location: Germany
Posts: 13
Default Re: Zoloft

Quote:
Originally Posted by still_crazy View Post
hi. zoloft isn't for everyone. sadly, antidepressants in general can make things worse for some people. most of the data available has been influenced by manfucturers, one way or another, so its only now, that a lot of these drugs have been generic for a while, that the "real story" is becoming clear.

I'm not any kinda expert, but I will say that I've dropped antidepressants because some of them added a whole new level of misery on top of the underlying problem. Its not just you, trust me. Zoloft, in particular, made me very apathetic and dull, so...yeah. I get where you're coming from.

I hope things get better for you.
That's happening to me right now. Are there antidepressants, that don't make you a zombie?
Duckbruck is offline   Reply With Quote
Unread 06-16-2017, 09:37 AM   #6
Grand Member
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 750 (SuperPoster!)
1,560 hugs
given
Default Re: Zoloft

i was on wellbutrin at a high(ish) dose (400mgs of the sr, which is 2x daily...) and it was OK. I dropped it once I started feeling jittery. I feel better now (psychosocial stuff is better, other stuff going on, too...). I didn't bother tapering, and stopping the wellbutrin was fairly painless.

Other than that...some people resort to the tricyclics. I've only taken Tofranil, which didn't make as apathetic as some of the newer drugs, but it isn't exactly a pleasant psych drug, either.

Some doctors are willing to use stimulants. Modafanil, nuvigil, ritalin, focalin, some flavor amphetamine. I seem to recall a friend's doctor using Ultram (tramadol) in an effort to help with depression. There's some research into using opiates for psychiatric indications, but I don't know if reaching for the pain killers is a common strategy.
still_crazy is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 05:31 AM.


Powered by vBulletin® — Copyright © 2000 - 2017, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp

Helplines and Lifelines